Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Stomach Pain/Diarrhea


 skyblusweetie - Sun Apr 29, 2007 8:05 pm

I am a 20 year old female. I have had no past diagnosis or surgeries. I have no family history in this area and I am currently taking Pepto Bismol (it isn't helping though).

I have been having diarrhea for the past4 days. I am fine and everything is normal and then I will suddenly get a cramping pain in my abdomen and have to go to the bathroom. This occurs anywhere from 2-8 hours apart. Afterwards my stomach feels acidy. I have been very tired. It has been a variety of colors and different consistencies as well. (Orange, yellow, green.)And from tiny loose strands to just fluffy loose (with no form to it). When wiping, it seems to be sort of like greasy or something.

Thank you so much for your help.
 Dr. Chan Lowe - Wed May 30, 2007 3:58 pm

User avatar There are a few possibilities. Most likely you have a GI virus that is causing your diarrhea.

If you've used antibiotics recently there is a chance you have an infection with a bacteria called C. Difficile. This requires a different antibiotic to get rid of.

Less likely, but possible, would be a mild presentation of an inflammatory bowel disease such as Crohn's disease or ulcerative colitis.

If your diarrhea is not improving in the next day or so I would recommend that you be evaluated by your doctor.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us